Is this common? 9 months ago, I was the EXACT same weight as now (weight doesn't really fluctuate), however, at that time, I was 2 sizes smaller, and my Bra size (hadn't changed from High School) suddenly shrunk a cup size, clothes were baggier, arms/stomach/butt were skinnier. Basically VERY skinny, but fit/healthy (no flab).
Now, I'm noticeably bigger, with stomach pooch (a donut is accumulating around my waist line) skinny jeans are now butt-squeeze too tight, upper inner thighs are rounder, bra size is back to the size it was.
My diet and activity level has been the same....! How is it possible, I could gain so much flab in 9 months, without the scale budging an ounce?? I've been maintaining my usual cardio, weight training and sculpt classes 3xper week at gym. Have I just lost muscle and gained twice as much fat or something? How can I tone/slim back down again? WTH happened to my shape?
So I recently went off antipsychotics after having been on them for nearly seven years. They weren't helping with what I needed the most help with and I (and my shrink) suspected they were responsible for the anhedo'nic malaise I've been suffering from for years now. At first I was resistant to get off them because I really thought I needed them, but then I ran out and didn't get it refilled for a couple of weeks and was like, "Hey, I don't feel DEAD inside." And I wasn't suffering any bad effects from NOT taking them, so I figured I would just take them on as as-needed basis. Which happens about once every two weeks. I just get hamster wheel brain and have to shut it off.
And so far that's been working out really well. I'm curious how long it's taken for others who have gotten off them to get them out of your system. I haven't taken any Haldol in over a month, but it was just in the last few days that I really felt like I'd "woken up". I can write again. I haven't written anything other than cryptic Facebook posts since 2014. I've done nothing but read Facebook and the news and watch tv and movies since I quit my job four years ago, which I had to do because I couldn't function at it anymore. I was constantly forgetting things and fucking up, it was awful. Looking back I can't be sure if it's because of the illness or the meds. I don't really care anymore. I'm awake again.
Thankfully my bipolar disorder isn't so severe that I need APs all the time anymore. I think at first I did, but I've changed a lot over the last several years since I was diagnosed. I don't have the same issues as I once did. I'm a lot more stable. I still take my other meds, mostly so I can sleep, since I also have a sleep disorder (a manageable one, thank the gods). The meds kept me from doing the thing that was probably the healthiest thing I was doing for myself: meditating. Now that I can focus and concentrate again, I can get back to a sitting practice, which gives me the mindfulness I need to stay on top of the little cues my brain gives me when I might be about to do something...off.
It's nice not to be swimming in glue anymore.
I'm currently on the lowest dose of Risperdal for severe OCD. Not long after I started taking it, I nearly fainted in class and had to go home for the day. The dizziness came on very quickly, and my vision started to turn black (to put it simply. The effect is hard to describe) I could hardly hear what people were saying, and the event lasted for a very short amount of time. I felt nauseous, and my stomach was in a lot of pain.
Is this a common side effect of Risperdal (assuming it was caused by this particular drug)? If so, has anybody else had a similar experience with this medication?
Hi, my new doc told me I should give olanzapine a try because of lack of sleep. Has anyone else tried this med? I don't really dig the idea of taking something that is tagged as "sedative" and "anti-psychotic". Why would I need an "anti-psychotic" for sleeping? What kind of "sedative" effects does this pill create? I don't want to go around all numb'd down.
The meds they give me usually don't work, anti-depressants have all been useless. Only lamotrigine has made me feel better. I really don't trust this olanzapine thing, I don't even like it's name, sounds trashy.
Also, has anyone felt psychotherapy does help or have any kind of benefit beyond "venting out"? I could get it for free because of the mental health program in my country (just as the meds). I have tried it before and it was really a waste of time and it is frustating to hear someone just turn thoughts upside down and pretend it is some kind of insightful and constructive feedback, life if that wasn't something someone neurotic (as me and I guess some of you are since we share some kind of mental trait*) does all the time. At least that was my experience. To the ones here with good experiences with psychotherapy, how do think it helped you? My old doc once told me psychotherapy made a difference between people with mental problems getting a career and stuff like that. The difference was that the ones who did psychotherapy were 80% more likely to develop some kind of stable career. I think the thing is that 80% of every group of people will most likely be able to develop a career, regardless of psychotherapy or MI, so the stadistics just putted the "psychotherapy made this possible!" watermark to it. idk.
*: That made me question if people with bipolar or other mental illness share some traits beyond the diagnosis? Have you guys noticed some kind of pattern? this is not really important, just thought it was interesting
Thanks for reading (:
I am 29 years old and have been diagnosed with Bipolar Disorder and have recently taken a Zyprexa medication that has caused me to have Erectile Dysfunction. I have switched to a previous medication Seroquel which did not cause erectile dysfunction before, but I am still experiencing erectile dysfunction. I am unable to get or maintain an erection. I have been given Cialis by a urologist to help with the problem, but I am afraid of side effects that can cause vision loss to blindness as well as hearing loss or deafness. What should I do? Is it safe to take the Cialis?